B12 deficiency

Hi I was wondering if anyone could shed any light on this one. I have been having B12 injections now for quite a few year's, recently I have had a dry mouth which tastes like I have drunk a glass of salty water. Just out of interest I googled the symptoms Andy it actually mentioned something about B12 deficiency I haven't spoken to my GP as I'm not a frequent visitor to the. Surgery, I just wondered if anyone else has or does suffer from these symptoms I don't want to waste the Drs time unnecessarily.

4 Replies

oldestnewest
  • My understanding is that high folate can cause such a taste. I have a horrible taste too and I do have very high folate. I don't know if such a taste is due to B12 defiency itself.

    High folate can be related to low Vit B12 as, if B12 is low, the folate doesn't get used up and therefore increased levels in blood.

  • Just google it and see what you make of it and let me know what you think and what you would do . I don't want to waste Drs time.

  • I've just finished my loading dose of B12, and I've had a salty taste too for the past few weeks! I thought there was something wrong with our water supply! That's really interesting, JMN2017, about the high folate and salty taste, and would make sense. I'm hoping now I've had the shots, my B12 levels will stabilize and my folate will get used up properly.

    Good luck, roscol!

  • High folate can also be related to people over-supplementing in the belief that 'if some is good, more must be better'. A mantra oft-repeated by Big Vita and its acolytes.

    400 ug a day is fine for most, some will be good on 800 or 1000 ug a day. Doctors may sometimes prescribe 5000 ug a day for short-term treatment of a diagnosed deficiency.

You may also like...